# SDR CA980512005

- Difficulty date: May 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC1B2S5
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brush
- Condition: Failed
- Location: Nr 1 Generator
- Part time: 672 hours
- Component: Lucas, B1816
- Stage of operation: CR
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT, ALL RADIOS FUNCTIONING OK AND THEN MODE 'C' NOT PUTTING OUT SHORTLY AFTER VOLTMETER DROPPED AND LORAN WENT DEAD.  COULD NOT TRANSMIT.  RADAR ALERT PATTERNS WERE FLOWN.  AIRCRAFT THEN LANDED OK.  FOUND THE PIGTAIL LEAD ON ONE GENERATOR BRUSH BENT OVER THE FRAME THAT THE BRUSH SLIDES IN.  THE BRUSH WAS NOT MAKING GOOD CONTACT, ALLOWING ARCING TO OCCUR.  IT WAS BURNT, NOT ALLOWING A PROPER GENERATOR OUTPUT.   GENERATOR ITSELF WAS OK.
